Doctor insights on:
Steve Johnson Syndrome
What is the difference between Stephen Johnson diease and and the syndrome I can't find anything about the diease which I was diagnosed with?
Erythema Multiforme: Erythema Multiforme (EM minor) is a type of allergic reaction that occurs via a distinct and separate mechanism from immediate hypersensitivity reactions (hives). The rash is longer lasting, and generally does not respond to antihistamines. A more severe version called Stevens-Johnson Syndrome (aka EM major) also affects mucous membranes (eyes, mouth, genitals) and requires immediate assessment. ...Read more
SJS: Stevens-johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection. Often, stevens-johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed. ...Read moreSee 1 more doctor answer
Let me explain: Stevens–johnson syndrome and toxic epidermal necrolysis are two forms of a life-threatening skin condition, in which cell death causes the epidermis to separate from the dermis. The syndrome is thought to be a hypersensitivity complex that affects the skin and the mucous membranes. The main known cause is certain medications, followed by infections and rarely cancers. ...Read more
Quite serious: Allergic phenomenon usually to some drug. A good example is sulfa drugs although there are many others. It affects usually the mucous membranes first but can go on to involve the entire body and can cause a rash in which the entire body can become red. If not treated early can be life threatening. Needs emergent attention ...Read more
Less than 1%: One study showed.Get a more detailed answer ›
Does anyone know when you will stop experiencing symptoms from steven johnson syndrome it has been 4 months now?
SJS: Sjs is a very serious and life-threatening condition. The acute syndrome can take quite a bit of time to heal and the long term effects can linger for an extended period of time. http://www.mayoclinic.com/health/stevens-johnson-syndrome/ds00940. ...Read more
Can Steven-Johnson syndrome occur with a medicine you've been taking for a while like three years or with your first exposure to a medicine?
Both: It can occur either way and is totally unpredictable ...Read more
What if you had Steven Johnson syndrome from a medication that you need to take. Can you ever potentially take that medicine again in the future?
Unfortunately, No: you cannot have this medicine again in the future, your doctor will have to seek an alternative. If it were just a severe allergic reaction or even anaphylaxis, and no alternative available, desensitization can be tried by an allergist/immunologist, but in of case of history of SJS caused by the drug, desensitization won't work, the drug has to be avoided, good luck ...Read more
Can steven johnson syndrome happen even if u only take a medicine once or does it require many times taking it?Does it go away when meds discontinued?
Yes: It can happen with a single exposure. The symptoms can be mild to severe.It will go away if the medicine is stopped but it may need treatment. ...Read more
See details: This is a very rare but very serious and even life threatening disorder of the skin and mucous membranes. It is usually a reaction to a medication or an infection. It usually begins with flu-like symptoms followed by a painful rash in which the top layer of the skin dies and sheds. It is an extreme emergency and requires immediate hospitalization. ...Read more
No: Stj syndrome is the most severe form of (em) erythema multiforme. Em is a hypersensitivity reaction that occurs in response to meds, infections, or illnesses. Exact cause is unknown but thought to be related to damage to blood vessels of skin then tissue damage. Em minor is caused usually by herpes simplex or mycoplasma. Em major (stj) is usually caused by medications. Stj can be deadly! ...Read more
Yes, SJS is serious: Stevens johnson syndrome (eryth. Multi. Major, ten) is a rare but sometimes fatal allergic reaction. A person can have fever, malaise (general discomfort), skin itching, joint aches, and a fairly rapid appearance of reddened spots or patches all over. The rash can have "target" or "bulls-eye" spots, and even blisters. Eye irritation can occur, as well as sores on eyelids, lips, and in the mouth. ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Steve jones syndrome
- Strongest stevens johnson syndrome
- Stevens johnson syndrome diagnosis
- Stevens johnson syndrome lamotrigine
- Stevens johnson syndrome ten
- Stevens johnson syndrome treatment
- Signs of stevens johnson syndrome
- Steven johnson syndrome management
- Stevens johnson syndrome foundation